Heavy Rain, Kootenai
- When
- June 4, 10:30 AM PST to 11:30 AM PST
- Where
- Kootenai County, Coeur D Alene
- Reported by
- Newspaper
- Coordinates
- 47.680, -116.780
Brief heavy rain led to urban flooding in the city of Coeur D'Alene. Some stormwater manhole covers were lifted up from the street with torrents of water gushing up from underneath.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Brief heavy rain led to urban flooding in the city of Coeur D'Alene. Some stormwater manhole covers were lifted up from the street with torrents of water gushing up from underneath. Some properties had flooding with water close to homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 4, 9:40 AM PST, 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1040 AM PDT FRI JUN 4 2010
.SYNOPSIS...
A VIGOROUS LOW PRESSURE SYSTEM WILL BRING RAIN...GUSTY
WINDS...AND THE POTENTIAL FOR THUNDERSTORMS TO THE REGION TODAY.
LOCALIZED FLOODING WILL BE POSSIBLE TODAY...SINCE SOME SMALL
STREAMS ARE RUNNING HIGH FROM RECENT RAINS. SATURDAY WILL BE A
RELATIVELY QUIET DAY...THEN ANOTHER QUICK MOVING STORM SYSTEM WILL
BRING THE THREAT FOR LIGHT PRECIPITATION ON SUNDAY. DRIER AND
WARMER CONDITIONS ARE EXPECTED FOR THE BEGINNING OF THE NEXT WORK
WEEK...FOLLOWED BY MORE UNSETTLED WEATHER LATER IN THE WEEK.
&&
.DISCUSSION...
UPDATE THIS MORNING TO REMOVE FLOOD WATCH ACROSS THE EAST SLOPES...
OKANOGAN VALLEY...AND OKANOGAN HIGHLANDS. PRECIPITATION AMOUNTS AS
OF 900AM WERE RUNNING GENERALLY FROM 0.15-0.30" WITH VERY ISOLATED
HIGHER AMOUNTS. ADDITIONAL RAINFALL AMOUNTS THIS AFTERNOON WILL BE
GENERALLY LESS THAN 0.20" AS MAIN FORCING CONTINUES TO MIGRATE
INTO EASTERN REACHES OF WA AND NORTHERN ID. AT THIS HOUR...LOCAL
MSAS ANALYSIS IN COMBINATION WITH METARS SHOWS A 1002 MB SFC LOW
TRACKING ACROSS SOUTHERN WA INTO PORTIONS OF THE WA PALOUSE WITH
AN AXIS OF HEAVY RAIN CO-LOCATED ALONG THE N/NW PERIPHERY OF THE
LOW...GENERALLY STRETCHING FROM MOSES LAKE TO SANDPOINT. SOUTH AND
EAST OF THE LOW A PRONOUNCED DRY SLOT IS ALLOWING FOR SUN BREAKS
AND QUICK DEVELOPMENT OF THUNDERSTORMS WITH A FEW STRONG CELLS
ALREADY DEVELOPING ALONG THE NORTHERN BLUE MTNS. THESE CELLS WILL
BE MOVING TO THE EAST/NORTHEAST INTO SE WA AND CENTRAL ID THROUGH
THE AFTERNOON. ALL THINGS CONSIDERED...FLOOD WATCH WILL REMAIN IN
EFFECT FOR THE EASTERN ZONES WHICH WILL NOT ONLY RECEIVE MODERATE
PCPN RATES ON THE NORTHERN PERIPHERY OF THE LOW BUT ADDITIONAL
POST-FRONTAL CONVECTION THIS AFTERNOON. /SB
&&
.AVIATION...
LOW CEILINGS AND LIGHT RAIN LATE THIS MORNING WILL GIVE WAY TO
RISING CIGS AND MORE SHOWERY WEATHER EARLY THIS AFTERNOON.
THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR EASTERN WA AND THE ID
PANHANDLE THIS AFTERNOON...PARTICULARLY AT KPUW AND KLWS. THERE WILL
BE SOME POTENTIAL FOR SEVERE HAIL AND WINDS DESPITE LIMITED
INSTABILITY. STRONG WSW TO W WINDS WILL ALSO OCCUR ACROSS MUCH OF
THE REGION THIS AFTERNOON AND EVENING WITH GUSTS IN THE 25-35 KT
RANGE POSSIBLE AT MOST TAF SITES. DESPITE THE RAIN TODAY...STRATUS
SHOULD BE RATHER LIMITED OVERNIGHT DUE TO THE STRONG WESTERLY FLOW.
/NEUMAN
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 61 41 64 44 65 48 / 100 30 10 10 50 40
COEUR D'ALENE 59 42 64 43 66 46 / 100 40 10 10 50 40
PULLMAN 60 40 64 45 64 47 / 100 20 10 20 50 40
LEWISTON 67 45 71 50 70 52 / 90 20 10 20 50 40
COLVILLE 62 35 67 39 68 43 / 100 40 10 10 50 40
SANDPOINT 57 40 63 39 65 42 / 100 60 20 10 50 40
KELLOGG 54 40 60 40 62 44 / 100 70 10 10 50 40
MOSES LAKE 68 41 70 47 72 48 / 90 10 0 10 20 10
WENATCHEE 65 46 70 50 72 51 / 90 10 0 10 20 10
OMAK 65 40 69 42 71 46 / 100 10 10 10 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH THROUGH THIS EVENING CENTRAL PANHANDLE MOUNTAINS...
IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ PERCE COUNTIES...
LEWISTON AREA...NORTHERN PANHANDLE.
WA...FLOOD WATCH THROUGH THIS EVENING LOWER GARFIELD AND ASOTIN
COUNTIES...NORTHEAST BLUE MOUNTAINS...NORTHEAST MOUNTAINS...
WASHINGTON PALOUSE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 517 AM PDT FRI JUN 4 2010 IDZ002>004-026-027-WAZ031>033-036-051400- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-SPOKANE AREA- 517 AM PDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT MODERATE RAIN WILL FALL THIS MORNING...FOLLOWED BY THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS...DANGEROUS LIGHTNING...HAIL...AND TORRENTIAL RAINS. THE MORNING RAIN... FOLLOWED BY THE POTENTIAL FOR AFTERNOON DOWNPOURS COULD CAUSE RAPID RISES ON CREEKS AND SMALL STREAMS. THERE WILL ALSO BE A HEIGHTENED THREAT FOR MUD SLIDES AND DEBRIS FLOWS...ESPECIALLY OVER STEEP OR MOUNTAINOUS TERRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME RIVERS AND STREAMS WILL RUN HIGH THROUGH THE WEEKEND DUE TO SEVERAL DAYS OF HEAVY RAIN OVER THE LAST WEEK. IDZ001-WAZ034-035-037-038-041>044-051400- NORTHERN PANHANDLE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 517 AM PDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN WILL FALL TODAY...INCREASING THE POSSIBILITY FOR FLOODING ON CREEKS AND SMALL STREAMS. THERE WILL ALSO BE A HEIGHTENED THREAT FOR MUD SLIDES AND DEBRIS FLOWS...ESPECIALLY OVER STEEP OR MOUNTAINOUS TERRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME RIVERS AND STREAMS WILL RUN HIGH THROUGH THE WEEKEND DUE TO SEVERAL DAYS OF HEAVY RAIN OVER THE LAST WEEK.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240070.